Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 4, 2017, 2:06 PM CDT for Red River County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 2:06 PM CDT (19:06 UTC)
- Expired
- Jun 4, 2017, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Red River County, TX
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:36 PM CDT | FLASH FLOOD | 1 Ese Annona, TX | MAIN STREET IN ANNONA FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WGUS54 KSHV 041906
FFWSHV
TXC387-042200-
/O.NEW.KSHV.FF.W.0016.170604T1906Z-170604T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
206 PM CDT SUN JUN 4 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern Red River County in northeastern Texas...
* Until 500 PM CDT
* At 205 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
Additional rainfall amounts of one inch are possible in the warned
area.
LAT...LON 3360 9496 3360 9477 3336 9476 3337 9482
3338 9482 3338 9486 3340 9488 3339 9491
3338 9493 3340 9495 3339 9497
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:52 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 4, 12:52 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1252 PM CDT Sun Jun 4 2017 .AVIATION... Showers and thunderstorms to persist through 05/02Z across area terminals. Light rain possible across ELD/MLU through the evening hours. MVFR ceilings this afternoon to become VFR by 05/02Z, becoming MVFR again after 05/06Z. Could see IFR ceilings by 05/12Z gradaully lifting during the morning hours Monday. Otherwise, light winds to prevail across area terminals becoming south at 4 to 6 knots on Monday and switching to the northwest across TYR by 05/18Z. /05/ && .PREV DISCUSSION... /issued 1122 AM CDT Sun Jun 4 2017/ DISCUSSION... MCS containing extremely heavy rain moved east across se TX and into centra/south LA. Northern edge of MCS will clip se cwa and placed that area in 80 pops with heavy rain, tapering to 50 pops over portions of ne TX where scattered convection beginning to redevelop. Although some locations near heavy rain may struggle to reach 80 degrees, believe that majority of area will see readings reach the lower 80s./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 85 70 86 / 50 60 40 20 MLU 70 84 70 84 / 50 60 50 40 DEQ 68 84 67 87 / 50 60 20 10 TXK 69 84 68 87 / 50 60 20 10 ELD 69 84 68 86 / 50 60 40 20 TYR 70 84 69 87 / 50 60 30 20 GGG 70 84 69 87 / 50 60 30 20 LFK 71 85 71 87 / 50 60 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/07
Hazardous weather outlook, Jun 4, 11:51 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1151 AM CDT Sun Jun 4 2017 ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-051700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1151 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms can be expected this afternoon and into the evening once again as an upper level low pressure system trough expands farther east across the region. Some of these stronger storms will be capable of producing periods of brief heavy rainfall, gusty winds, and frequent lightning. However, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This unsettled weather pattern will continue through early next week as the upper level trough slowly shifts eastward across the region on Monday. Scattered to numerous thunderstorms will remain likely through Monday as the upper trough orients itself directly across the Ark-La-Tex region. Additionally, a weak cold front will be shifting south into the region on Monday night through Tuesday with the threat of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. LAZ005-006-013-014-017>022-051700- Lincoln-Union-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle- 1151 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Numerous showers and thunderstorms can be expected once again this afternoon and evening as an upper level low expands farther east across the region. Some of these stronger storms will be capable of producing periods of excessively heavy rainfall, gusty winds, and frequent lightning. Brief periods of street and low lying area flooding are possible. However, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This unsettled weather pattern will continue through early next week as the upper level trough slowly shifts eastward across the region on Monday. Scattered to numerous thunderstorms will remain likely through Monday as the upper trough orients itself directly across the Ark-La-Tex region. Additionally, a weak cold front will be shifting south into the region on Monday night through Tuesday with the threat of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 07
In the hours before
Local storm report, Jun 4, 11:28 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CDT SUN JUN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 4 E AVERY 33.54N 94.71W
06/04/2017 BOWIE TX LAW ENFORCEMENT
TEXARKANA DPS REPORTS OVER A FOOT OF WATER
ON HWY 82, JUST WEST OF COUNTY ROAD 3319.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 117 min |
| Jun 3, 8:24 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 2 hr |
| Jun 3, 9:35 PM CDT | Special Weather Statement | SHV | Angelina | 55 min |
| Jun 3, 9:58 PM CDT | Special Weather Statement | SHV | San Augustine | 47 min |
| Jun 3, 10:46 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 119 min |
| Jun 4, 9:14 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| Jun 4, 12:55 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 5 days |
| Jun 4, 12:56 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 25 hr |
| Jun 4, 12:57 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 10 days |
| Jun 4, 1:37 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Jun 4, 1:48 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Jun 4, 2:23 PM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Titus, Upshur, Wood | 3 hr |
| Jun 4, 3:28 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| Jun 4, 5:26 PM CDT | River Flood Warning | SHV | Gregg | 60 hr |
| Jun 4, 6:31 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.